Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Norvasc?

  1. #1
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default Norvasc?

    Does anyone else take norvasc for raynauds? I've been on it since february and it hasnt really helped with my fingers changing colors at all but it did help make the ulcer on one of my fingers go away but now its starting to come back. I see my doctor on monday and we think they're going to up my dosage. Could that at all be a problem? all i know about the medicine is that its some kind of blood pressure med so im not quite sure what that does to me. I told my doctor last month I thought my skin was starting to look weird in that same spot again and she didnt seem to think much of it. grr

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,765
    Blog Entries
    10
    Thanks
    1,624
    Thanked 934 Times in 593 Posts

    Default

    Since you've had no responses yet, I am just going to provide you with some information about Norvasc for Raynaud's:

    Raynaud’s (ray-NODES) phenomenon is characterized by the development of episodes of pallor (white fingers or toes), or cyanosis (blue discoloration) in response to cold exposure or to emotional stress. Raynaud’s can also affect other body parts such as ears, nose, etc. Usually episodes occur as sudden attacks and they are often triggered by rapid changes in the temperature around you. Secondary Raynaud’s phenomenon is less common than the primary form and it is often more serious. Secondary means that patients have an underlying disease or condition that causes Raynaud’s phenomenon. Connective tissue diseases (such as Lupus) are among the most common causes of secondary Raynaud's. Some of these diseases reduce the blood flow to the digits by causing blood vessel walls to thicken and the vessels to constrict too easily.

    The goals of treatment are (1) to reduce the number and severity of the attacks, and (2) to prevent tissue damage. It is important that you avoid cold temperatures and practice stress management. Drug therapy is not indicated in every case, but drug therapy may be necessary if the attacks are severe, if the attacks alter the quality of your life, and if the attacks compromise your ability to perform the activities of daily living.

    The most common medications are calcium channel blockers such as nifedipine (Procardia XL®) or Amlodipine (Norvasc®). These are a class of drugs that disrupt the conduction of calcium channels. Calcium channel blockers prevent calcium from entering cells of the heart and blood vessel walls, resulting in lower blood pressure. Calcium channel blockers, also called calcium antagonists, relax and widen blood vessels by affecting the muscle cells in the arterial walls. In this way, the drugs are thought to be beneficial in the treatment of Raynaud's.

    Many doctors believe that calcium channel blockers should be used as first-line drug treatment for secondary Raynaud's phenomenon, although not all people benefit from the drug, and a large proportion of people have adverse effects, including headache, flushing, hypotension, peripheral oedema, and nausea.

    Other drugs that can be used include alpha-adrenergic blockers (Prazosin or Tamsulosin), or local application of nitroglycerine patches or ointment. Other drugs that are useful in some cases include angiotensin receptor blockers (e.g. Losartan), phosphodiesterase 5 inhibitors [e.g. sildenafil (Viagra®)], and selective serotonin reuptake inhibitors (e.g. Fluoxetine). Anti-platelet drugs like aspirin or clopidogrel (Plavix®) are often added to the treatment regime.

    I hope that this information has been helpful to you. Please let us know if you need anything further!

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    Well if I've already been on the norvasc for months and its not helping will they most likely tell me to take more or put me on something else?

  4. #4
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    Riz

    I see Saysusie has given you fab advice ,so let us know what happens.If im not mistaken, i think in the UK this is called Amlodapine.Ufortunetly i am allergic to this drug and was on it recently.I looked like someone was blowing me up i went huge Round legs n arms ...so i stopped em.But i seem to be allergic to a few meds somehow.I hope soon they help you with either increase or a new med.Im glad so far its healed the ulcer though.Let us know what happens.

    Thinking of you
    Amanda.xxxxxxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  5. #5
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    I'll find out what they're planning on doing in a few hours when I go to Childrens.

    Sorry that your allergic to the medicine. Im glad that so far I havent been allergic to anything they've put me on.

  6. #6
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    yes n im glad too for you.Goodluck i'll be thinking of ya.Let me know.

    Love Amanda.xxxxxxxxxxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  7. #7
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    My appointment sucked. I really dont like my doctor. She accuses me everytime of not taking my meds and always asks if my mom actually like hands me my meds and watches me take them and Im like, Im 16. Im pretty sure I should be trusted to take my meds especially when I want to get better and get off as many of them as I can.

    But instead of getting my prednisone lowered like I thought Im on another pill now. She's putting me on Cellcept. And Im not happy about it. She says that with this medicine that the amount I'll be on is normal but it seems like alot. Shes starting me on 250 mg twice a day then I have to add more and more each week until Im taking 4 in the morning and 4 at night. 1000 mg a day seems like an awful lot. I will be taking 17 pills a day in a month or so. And I thought they were going to start taking me off some of my medicine. Im really angry. And really frustrated. ugh

  8. #8
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    Dont be angry,they re not worth it. Just hang in there,calm down and someone will be here to give you advice.Im not on these so dont know about em.Its over now,you know the truth thats all that matters.So you rest....i care.

    Love n hugs
    Amanda.xxxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  9. #9
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    I feel like crap. Becuz all I've done all day is give myself a headache. And I try to talk to my friends about how frustrated I am and only a few of them will even listen to me and then they stupid stuff. its been a really suckish day.

  10. #10
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    Riz,

    I hope when you wake everything feels better for you.We are all here for you.

    Sending you gentle hugs
    Love
    Amanda.xxxxxxxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •